MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire separated.An amplatz super stiff guidewire was selected for use in a biliary drainage procedure.An 8.5 french non-boston scientific drainage catheter for internal and external biliary drainage was used, equipped with a soft mandrin.After correctly positioning the drain, an issue arose while attempting to simultaneously pull out the soft mandrin and the amplatz super stiff guidewire.Resistance was encountered during removal, but the user continued to pull the mandrin and the guidewire out together.Upon extracting the mandrin and guidewire, it was observed that the soft mandrin had stretched during the removal process.Ultimately, a portion of the mandrin was left inside the drainage catheter, and the amplatz super stiff guidewire had disintegrated, separating into two pieces but remaining connected at the midpoint.Both devices were successfully retrieved from the drain.The procedure was not completed due to this event.No patient complications were reported, and the patient's condition was stable following the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.It was observed that the coil wire was unraveled.The core wire was found detached and separated from the distal tip to the transition point.The guidewire was also kinked and stretched at the distal section.The reported separation was confirmed.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21286860
Report Number2124215-2025-02606
Device Sequence Number7831093
Product Code DQX
UDI-Device Identifier08714729115847
UDI-Public08714729115847
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0031286106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/23/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown